Alert archive / Florida / River Flood Warnings in 2017

River Flood Warning 11, NWS Tallahassee, FL

January 5, 2017Jackson County, Florida

NWS Tallahassee, FL issued this river flood warning at Jan 5, 2017, 9:16 AM CST for Jackson County, Florida. It was in force for 32 hr.

The area

The outline as issued.

The facts

Issued
Jan 5, 2017, 9:16 AM CST (15:16 UTC)
Expired
Jan 6, 2017, 5:33 PM CST
In force
32 hr
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon
Flood severity
Minor

County Jackson County, FL

The radar

The Eglin Afb radar (KEVX), 70 km from the middle of the area, began a volume at 15:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Chipola River at Marianna (US 90) (MALF1). The gauge peaked at 19.35 ft at Jan 6, 2017, 12:00 AM CST.

actionminormoderate152001/0501/0601/07
Action stage
14 ft
Minor stage
18 ft
Moderate stage
22 ft
Major stage
26 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02358789, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

942 
WGUS42 KTAE 051516
FLWTAE
FLOOD WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1016 AM EST THU JAN 5 2017

...The National Weather Service in Tallahassee has issued a Flood 
Warning for the following rivers in Florida... 

  Chipola River at Marianna (US 90) affecting Jackson COUNTY
  Chipola River near Altha (CR 274) affecting Calhoun COUNTY



PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interest along the river should monitor the latest 
forecasts, and be prepared to take necessary precautions to protect 
life and property. Do not drive cars through flooded areas. If you 
see flood waters: Turn around. Don't drown.

For graphical hydrologic information, please go to weather.gov and 
click on your state. Select Rivers and Lakes AHPS under current 
conditions and click on your river point.

&&

FLC063-052200-
/O.NEW.KTAE.FL.W.0011.170105T1516Z-170105T2200Z/
/MALF1.1.ER.170105T1349Z.170105T1500Z.170105T1600Z.NO/
916 AM CST THU JAN 5 2017

The National Weather Service in Tallahassee has issued a 

* Flood Warning for 
  the Chipola River at Marianna (US 90).
* From this morning, or until the warning is cancelled.
* At  9:00 AM Thursday the stage was 19.0 feet.
* Flood stage is 19.0 feet.
* Forecast: The river will continue to fall to below flood stage by 
  late this morning.
* Impact: At 19.5 feet: A few families will need to be evacuated from 
  locations north of town.

&&

LAT...LON 3094 8532 3075 8523 3061 8520 3061 8514 3073 8519 3095 8525


$$

FLC013-061515-
/O.NEW.KTAE.FL.W.0012.170107T0600Z-170107T1800Z/
/ALTF1.1.ER.170107T0600Z.170107T0600Z.170107T1200Z.NO/
916 AM CST THU JAN 5 2017

The National Weather Service in Tallahassee has issued a 

* Flood Warning for 
  the Chipola River near Altha (CR 274).
* From late Friday night, or until the warning is cancelled.
* At  9:00 AM Thursday the stage was 18.7 feet.
* Minor flooding is forecast.
* Flood stage is 22.0 feet.
* Forecast: The river is expected to rise to near flood stage early 
  Saturday morning.
* Impact: At 22.0 feet: Minor lowland flooding will occur. Lamb Eddy 
  Road near the boat ramp will flood. 

&&

LAT...LON 3061 8520 3030 8519 3020 8522 3020 8514 3031 8512 3061 8514


$$
4 follow-up statements
039 
WGUS82 KTAE 051625
FLSTAE
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1125 AM EST THU JAN 5 2017

...The Flood Warning continues for the following rivers in Florida...
 
  Chipola River at Marianna (US 90) affecting Jackson COUNTY 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interest along the river should monitor the latest 
forecasts, and be prepared to take necessary precautions to protect 
life and property. Do not drive cars through flooded areas. If you 
see flood waters: Turn around. Don't drown.

For graphical hydrologic information, please go to weather.gov and 
click on your state. Select Rivers and Lakes AHPS under current 
conditions and click on your river point.

&&

FLC063-060600-
/O.EXT.KTAE.FL.W.0011.000000T0000Z-170106T0600Z/
/MALF1.1.ER.170105T1349Z.170105T1800Z.170106T0000Z.NO/
1025 AM CST THU JAN 5 2017

...Flood Warning extended until late tonight...The Flood Warning 
continues for
  the Chipola River at Marianna (US 90).
* Until late tonight.
* At 10:00 AM Thursday the stage was 19.1 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 19.0 feet.
* Impact: At 19.5 feet: A few families will need to be evacuated from 
  locations north of town.

&&

LAT...LON 3094 8532 3075 8523 3061 8520 3061 8514 3073 8519 3095 8525


$$
589 
WGUS82 KTAE 060141
FLSTAE
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
841 PM EST THU JAN 5 2017

...The Flood Warning continues for the following rivers in Florida...
 
  Chipola River at Marianna (US 90) affecting Jackson COUNTY 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interest along the river should monitor the latest 
forecasts, and be prepared to take necessary precautions to protect 
life and property. Do not drive cars through flooded areas. If you 
see flood waters: Turn around. Don't drown.

For graphical hydrologic information, please go to weather.gov and 
click on your state. Select Rivers and Lakes AHPS under current 
conditions and click on your river point.

&&

FLC063-062159-
/O.EXT.KTAE.FL.W.0011.000000T0000Z-170106T2159Z/
/MALF1.1.ER.170105T1349Z.170106T0600Z.170106T1559Z.NO/
741 PM CST THU JAN 5 2017

...Flood Warning extended until Friday afternoon...

The Flood Warning continues for the Chipola River at Marianna (US 90).
* Until Friday afternoon.
* At  7:00 PM Thursday the stage was 19.3 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 19.0 feet.
* Forecast: The river will continue rising to near 19.4 feet by late
  tonight. The river will fall below flood stage by Friday afternoon. 
* Impact: At 19.0 feet: Florida Cavern State Park will be closed by 
  high water. 

&&

LAT...LON 3094 8532 3075 8523 3061 8520 3061 8514 3073 8519 3095 8525


$$
734 
WGUS82 KTAE 061429
FLSTAE
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
929 AM EST FRI JAN 6 2017

...The Flood Warning continues for the following rivers in Florida...
 
  Chipola River at Marianna (US 90) affecting Jackson COUNTY 
  Chipola River near Altha (CR 274) affecting Calhoun COUNTY 



PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interest along the river should monitor the latest 
forecasts, and be prepared to take necessary precautions to protect 
life and property. Do not drive cars through flooded areas. If you 
see flood waters: Turn around. Don't drown.

For graphical hydrologic information, please go to weather.gov and 
click on your state. Select Rivers and Lakes AHPS under current 
conditions and click on your river point.

&&

FLC063-070600-
/O.EXT.KTAE.FL.W.0011.000000T0000Z-170107T0600Z/
/MALF1.1.ER.170105T1349Z.170106T0600Z.170107T0000Z.NO/
829 AM CST FRI JAN 6 2017

...Flood Warning extended until late tonight...The Flood Warning 
continues for
  the Chipola River at Marianna (US 90).
* Until late tonight.
* At  8:00 AM Friday the stage was 19.2 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 19.0 feet.
* Forecast: The river will continue to fall to below flood stage by 
  this evening.
* Impact: At 19.5 feet: A few families will need to be evacuated from 
  locations north of town.

&&

LAT...LON 3094 8532 3075 8523 3061 8520 3061 8514 3073 8519 3095 8525


$$

FLC013-071428-
/O.EXT.KTAE.FL.W.0012.170107T0300Z-170109T0730Z/
/ALTF1.1.ER.170107T0300Z.170108T0000Z.170109T0130Z.NO/
829 AM CST FRI JAN 6 2017

...Flood Warning extended until late Sunday night...The Flood Warning
continues for
  the Chipola River near Altha (CR 274).
* From this evening, or until the warning is cancelled.
* At  8:00 AM Friday the stage was 21.0 feet.
* Minor flooding is forecast.
* Flood stage is 22.0 feet.
* Forecast: Rise above flood stage by tonight and continue to rise to
  near 22.8 feet by tomorrow evening. The river will fall below flood
  stage by Sunday evening.
* Impact: At 23.0 feet: Water will start to affect houses and mobile 
  homes in the flood plain downstream from the gage. A few fish camps
  downstream of highway 20 will be affected by flood water.

&&

LAT...LON 3061 8520 3030 8519 3020 8522 3020 8514 3031 8512 3061 8514


$$
824 
WGUS82 KTAE 062333
FLSTAE
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
633 PM EST FRI JAN 6 2017

...The Flood Warning is cancelled for the following rivers in 
Florida...
 
  Chipola River at Marianna (US 90) affecting Jackson COUNTY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interest along the river should monitor the latest 
forecasts, and be prepared to take necessary precautions to protect 
life and property. Do not drive cars through flooded areas. If you 
see flood waters: Turn around. Don't drown.

For graphical hydrologic information, please go to weather.gov and 
click on your state. Select Rivers and Lakes AHPS under current 
conditions and click on your river point.

&&

FLC063-070003-
/O.CAN.KTAE.FL.W.0011.000000T0000Z-170107T0600Z/
/MALF1.1.ER.170105T1349Z.170106T0600Z.170106T2010Z.NO/
533 PM CST FRI JAN 6 2017

The Flood Warning is cancelled for
  the Chipola River at Marianna (US 90).
* At  5:00 PM Friday the stage was 18.9 feet.
* Fell below flood stage at  2:10 PM Friday.
* Flood stage is 19.0 feet.
* Forecast: The river will continue to fall to 18.6 feet by tomorrow 
  morning.
* Impact: At 19.5 feet: A few families will need to be evacuated from 
  locations north of town.

&&

LAT...LON 3094 8532 3075 8523 3061 8520 3061 8514 3073 8519 3095 8525


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this river flood warning went out at Jan 5, 5:08 AM CST, 4 hours 8 minutes earlier.

Area forecast discussion, Jan 5, 5:08 AM CST, 4 hours 8 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
608 AM EST Thu Jan 5 2017

.AVIATION [Through 12Z Friday]...

VFR conditions and light winds (mainly SW) will persist through
tonight. By early Friday clouds may begin to descend to MVFR
levels at KECP and KDHN, but confidence is not yet high enough to
include in this TAF package.

&&

.PREV DISCUSSION [348 AM EST]...

.NEAR TERM [Through Today]...

The 10 pm regional surface analysis showed a decaying cold front
south and east of our forecast area, and a weak area of higher
pressure across much of the Southeast. Vapor imagery and upper air
data showed fast, broad cyclonic flow over much of the CONUS, with
multiple short wave troughs racing through the main westerlies. One
such trough has already traveled from LA to the FL Panhandle since 7
pm, and we expect subsidence (fair weather) in its wake for the
remainder of today. High temperatures will be near average, in the
lower to mid 60s.

.SHORT TERM [Tonight Through Saturday]...

A broad trough lies across the CONUS at the mid and upper levels,
with locally zonal flow aloft. There are multiple embedded shortwave
troughs in the longwave pattern, which are most easily discernible
at the 500 mb level. The first one will swing into the Great Lakes
tonight, with an associated surface cold front stretching down along
the Apalachians and into the southeast overnight. A second and more
potent one, around the central and southern Rockies tonight, will
have its own associated cold front in the central and southern
Plains. The first system will push into our forecast area tonight,
with rain likely and temperatures dropping through the afternoon on
Friday west of a line from Panama City, FL to Fitzgerald, GA. The
second system will push into the Tennessee valley and lower
Mississippi valley Friday and become nearly indistinguishable from
the first system Friday night. Widespread showers are expected
across the area Friday night, but should exit the area quickly
Saturday morning.

The most interesting part of this event will be the arctic airmass
that will also quickly move into our area Friday night, with near
freezing temperatures spreading into parts of SE AL and SW GA
Saturday morning around the time the precipitation is expected to
exit the area. Since this is getting into the 48 hour time period,
we have some hi-res guidance depicting more specific timing of the
chances for precipitation and temperatures and it currently looks
like the rain will exit just before the temperatures drop to near
32F. Additionally, model soundings show that the layer of freezing
temperatures near the surface is very shallow, with a deep warm nose
above it. This suggests that rain is still the most likely type of
precipitation to occur. Worst case scenario is that there will be a
small chance for some sleet or freezing rain early Saturday morning
in our northwestern zones.

.LONG TERM [Saturday Night Through Thursday]...

Upper level ridging over the west coast and troughing over the east
coast will last through Sunday night, with zonal flow moving in
aloft of the local area on Monday. This will allow for a dry and
cold start to the week. Minimum temperatures will be in the 20s to
low 30s Sunday and Monday morning, with afternoon highs only in the
40s and 50s. We'll begin to warm up Tuesday as deep layer ridging
moves into place over the southeast. Tuesday night through
Wednesday, a shortwave trough will move through the Plains and into
the Mississippi valley, bringing a 20-30% chance of rain to the
local area.

.MARINE...

Winds will ramp up west to east across our coastal waters Friday
night as a quick succession of two cold fronts crosses the area.
Solid small craft advisory conditions are expected with northern
winds of 20 to 25 knots and seas increasing to 4 to 6 feet by
Saturday. At this time, advisory conditions appear to last through
Sunday afternoon, with cautionary conditions still lasting through
at least Monday morning.

.FIRE WEATHER...

Low ceilings and mixing heights may keep daytime dispersion values
below 25 on Friday.

.HYDROLOGY...

Rises continue along the Pea River, the Choctawhatchee River south
of Geneva, the Kinchafoonee Creek/Flint River system south of
Preston, Ichawaynochaway Creek, Spring Creek, Chatahoochee River,
Apalachicola River, Chipola River, Ochlockonee River, and Little
River. Minor flooding is expected along the Pea River near Ariton.
Minor flooding is occuring along the Choctawhatchee River at Geneva
and Caryville, with moderate flooding occuring at Bruce- which is
expected to reach major flood stage late tonight. The Apalachicola
River near Blountstown is also in minor flood stage.

For the latest information on area rivers, please visit our AHPS
page at http://water.weather.gov/ahps2/index.php?wfo=tae

Also newly available are flood inundation maps for the Apalachicola
at Blountstown through our AHPS interface.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   66  49  66  43  48 /   0   0  40  70  30
Panama City   63  54  62  41  48 /   0  10  50  70  20
Dothan        62  46  51  34  43 /   0  10  70  80  20
Albany        63  45  53  38  44 /   0  10  60  80  30
Valdosta      66  47  65  44  48 /   0   0  30  70  40
Cross City    69  50  71  49  54 /   0   0  20  70  40
Apalachicola  66  55  69  45  53 /   0   0  40  70  20

&&

.TAE WATCHES/WARNINGS/ADVISORIES...

FL...None.
GA...None.
AL...None.
GM...None.

&&

NEAR TERM...Fournier
SHORT TERM...Moore
LONG TERM...Moore
AVIATION...Fournier
MARINE...Moore
FIRE WEATHER...Fournier
HYDROLOGY...Moore

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 5, 9:16 AM CSTRiver Flood WarningTAECalhoun3 days

Nearby

River Flood Warnings in Florida, 2017Every river flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.